MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: cath lab lead tech.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that destination tip was bent at the distal end.The patient was in stable condition.Procedure was complete.There was no patient injury, medical/surgical intervention required.Additional information was received on 28june2021: the procedure being performed was a diagnostic angio.Doctor stated that the tip of the sheath was bent, not the dilator.It was irregular and broke on the dilator.Procedure was completed by a new destination sheath.There was no damage noticed prior to the device being used.No harm to the patient and no procedure delay.Estimated blood loss was less than 250cc's.No concomitant medical products were used with the destination.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.H6: investigation findings - 3211 is based upon evaluation of user facility information and the returned sample; 213 is based upon outer diameter of the returned sample.One used 5fr 45cm destination sheath and dilator was received for product evaluation.The dilator was fully mated to the sheath when received.The sheath was subjected to visual analysis and damage was noted on the sheath tip but not the sheath shaft.No other visual anomalies were observed on the dilator.The outer diameter of the sheath was measured to be 0.099 in which is within specifications.The inner diameter of the sheath tip is 0.076" which is also within specifications.Blood like stains were noted on the valve assembly.The complaint can be confirmed for sheath tip mechanical damage.No damage was noted on the sheath prior to use.Based on the damage observed, the cause of the event cannot be determined, however, it is likely that the tip of the sheath may have come in contact with difficulties at the point of insertion that propagated various forces that deformed the tip of the sheath.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key12197504
Report Number1118880-2021-00167
Device Sequence Number11777842
Product Code DYB
UDI-Device Identifier00389701008912
UDI-Public00389701008912
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Model NumberN/A
Device Catalogue Number54-54501
Device Lot Number0000030956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1